How is medication-induced myopathy distinguished from SLE-induced myopathy in CNS lupus?

Updated: May 04, 2021
  • Author: Pradeep C Bollu, MD; Chief Editor: Niranjan N Singh, MBBS, MD, DM, FAHS, FAANEM  more...
  • Print
Answer

Autoimmune-mediated myopathy must be differentiated from myopathy induced by steroid or antimalarial therapy as well as arthralgias and other musculoskeletal sequelae of SLE. Distinction from arthralgias and other musculoskeletal conditions is based on symmetrical, proximal muscle weakness (in excess of that weakness explained by painful give way), elevated creatine kinase, and absence of other musculoskeletal findings. Distinguishing SLE-induced myopathy from medication-induced myopathy is dependent on the time course of the weakness in relation to changes in medical therapy. In difficult cases, clinical response to increasing or decreasing the suspected medication may settle the issue.


Did this answer your question?
Additional feedback? (Optional)
Thank you for your feedback!